MAUDE Adverse Event Report: GALT MEDICAL CORP. MICRO-INTRODUCER KIT

GALT MEDICAL CORP. MICRO-INTRODUCER KIT
Model Number KIT-002-27
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One sample was returned and the complaint was confirmed.Manufacturer took some pictures for subcomponent gwa-055-41 (guidewire 0.018 inches x 40 cm ss mandrel galt gold coil).Pictures shows that the core wire has been broken from distal tip and coiled part unraveled/sheared off from distal tip as well.The core wire was broken about 3 cm from distal tip and evaluation from pictures in failure investigation report shows the wire was cut due to cutting edges of 21 ga x 2.75 inch needle.Evidence from customer initial report stated that the wire withdrew over the needle while the needle was still in place.Customer stated that (the wire was not going in smoothly, which happens not infrequently, so i pulled the wire back while keeping the needle in the same place).While galt instruction for use number (lab-021-00) stating that under warning section: (do not withdraw guidewire through metal needles; guidewire may shear or unravel) also under caution section stating that: (if resistance is met when advancing or withdrawing the guidewire or the micro-introducer, determine the cause by fluoroscopy and correct before continuing with the procedure) recommendations made to customer and end user through galt failure investigation report stating that (if any obstruction is met, do not attempt to remove guidewires over the needle or other metal instrument.Obstruction might occur during insertion and lead to tangled coiled part of the wire causing difficulty removing wire through tip of the sheath or needle) also (if insertion technique has been failed then remove the wire and the needle (together) and replace them with another new sample to avoid cutting the wire while positioned inside patient body) based on investigation and evaluations this was determined to be end user error (end user did not followed instruction per galt ifu lab-021-00 that shipped along with each product).
 
Event or Problem Description
As received from end user by manufacturer (i had gotten into a vessel with the micropuncture needle and had inserted the wire thereafter.The wire was not going in smoothly (which happens not infrequently), so i pulled the wire back while keeping the needle in the same place.The tip of the wire was stuck and elongated/unraveled as i pulled back.Subsequently, i pulled everything out (including the needle) from the pt's neck.).

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
MICRO-INTRODUCER KIT
Manufacturer (Section D)
GALT MEDICAL CORP.
2220, 6137, merritt dr, garlan
garland TX 75041
MDR Report Key8388419
Report Number1649395-2019-00003
Device Sequence Number312942
Product Code DQX
UDI-Device Identifier20841268104727
UDI-Public20841268104727
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2019
Report Date (Section F) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/28/2022
Device Model NumberKIT-002-27
Device Lot NumberG18362450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2019
Event Location Other
Date Report to Manufacturer02/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/04/2019
Patient Sequence Number1